Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 14, NWS Seattle, WA

January 12, 2021

NWS Seattle, WA issued this small craft advisory at Jan 12, 2021, 2:03 AM PST. It took effect at Jan 12, 2021, 7:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 12, 2021, 2:03 AM PST (10:03 UTC)
In effect from
Jan 12, 2021, 7:00 PM PST
Expired
Jan 12, 2021, 8:39 AM PST
In force
Issued by
NWS Seattle, WA

The text

As transmitted.

500 
WHUS76 KSEW 121003
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
203 AM PST Tue Jan 12 2021

PZZ132-121815-
/O.EXT.KSEW.GL.W.0007.000000T0000Z-210112T1600Z/
/O.EXB.KSEW.SC.Y.0013.210113T0000Z-210113T2100Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
203 AM PST Tue Jan 12 2021

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM PST WEDNESDAY...

* WHAT...For the Gale Warning, southeast winds 20 to 35 kt. For 
  the Small Craft Advisory, southwest winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 8 AM PST this morning. For 
  the Small Craft Advisory, from 4 PM this afternoon to 1 PM PST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-121815-
/O.EXT.KSEW.GL.W.0007.000000T0000Z-210112T1600Z/
/O.EXB.KSEW.SC.Y.0013.210113T0000Z-210113T2100Z/
Northern Inland Waters Including The San Juan Islands-
203 AM PST Tue Jan 12 2021

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM PST WEDNESDAY...

* WHAT...For the Gale Warning, southeast winds 20 to 35 kt. For 
  the Small Craft Advisory, southwest winds 20 to 30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...For the Gale Warning, until 8 AM PST this morning. For 
  the Small Craft Advisory, from 4 PM this afternoon to 1 PM PST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ150-153-156-170-173-176-121815-
/O.CON.KSEW.GL.W.0007.000000T0000Z-210112T1500Z/
/O.EXB.KSEW.SC.Y.0013.210112T1500Z-210113T1500Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
203 AM PST Tue Jan 12 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM
PST WEDNESDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 35 kt and 
  seas 16 to 20 ft at 19 seconds. For the Small Craft Advisory, 
  southwest winds 20 to 30 kt and seas 16 to 21 ft at 18 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Gale Warning, until 7 AM PST this morning. For 
  the Small Craft Advisory, from 7 AM this morning to 7 AM PST 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ131-121815-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-210112T1500Z/
/O.NEW.KSEW.SC.Y.0014.210113T0300Z-210113T2100Z/
Central U.S. Waters Strait Of Juan De Fuca-
203 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
PST WEDNESDAY...

* WHAT...For the first Small Craft Advisory, east winds 20 to 30 
  kt. For the second Small Craft Advisory, west winds 20 to 30 
  kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 7 AM PST this 
  morning. For the Small Craft Advisory, from 7 PM this evening 
  to 1 PM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-121815-
/O.EXT.KSEW.SC.Y.0004.000000T0000Z-210113T1500Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
203 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 kt and seas 13 to 16 ft at 19 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-121815-
/O.EXT.KSEW.SC.Y.0009.000000T0000Z-210113T1500Z/
Grays Harbor Bar-
203 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST WEDNESDAY...

* WHAT...Combined seas 16 to 20 ft. Bar conditions severe with 
  breakers. Maximum ebb currents will occur around 330 AM and 4 
  PM today. The afternoon ebb will be very strong. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

PZZ134-121815-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-210113T2100Z/
Admiralty Inlet-
203 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST WEDNESDAY...

* WHAT...South winds 20 to 30 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 1 PM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-121815-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-210113T1200Z/
Puget Sound and Hood Canal-
203 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

* WHAT...South winds 20 to 30 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until 4 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
1 follow-up statement
173 
WHUS76 KSEW 121639
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
839 AM PST Tue Jan 12 2021

PZZ134-130045-
/O.CAN.KSEW.SC.Y.0013.000000T0000Z-210113T2100Z/
/O.NEW.KSEW.SC.Y.0015.210113T0000Z-210113T2100Z/
Admiralty Inlet-
839 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM PST WEDNESDAY...

* WHAT...South winds 15 to 30 kt becoming northwest after 
  midnight tonight.

* WHERE...Admiralty Inlet.

* WHEN...From 4 PM this afternoon to 1 PM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-130045-
/O.CAN.KSEW.SC.Y.0014.210113T0300Z-210113T2100Z/
/O.NEW.KSEW.GL.A.0007.210113T0600Z-210113T2000Z/
Central U.S. Waters Strait Of Juan De Fuca-
839 AM PST Tue Jan 12 2021

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 25 to 35 kt possible.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From this evening through Wednesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ132-130045-
/O.EXT.KSEW.SC.Y.0013.210113T0000Z-210113T0600Z/
/O.NEW.KSEW.GL.A.0007.210113T0600Z-210113T2000Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
839 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
MORNING...

* WHAT...For the Small Craft Advisory, south winds 20 to 30 kt. 
  For the Gale Watch, west winds 25 to 35 kt possible.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, from 4 PM this afternoon 
  to 10 PM PST this evening. For the Gale Watch, from this 
  evening through Wednesday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ150-153-156-170-173-176-130045-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-210114T0000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
839 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WHAT...West winds 20 to 30 kt and seas 15 to 20 ft at 19 
  seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 PM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-130045-
/O.EXT.KSEW.SC.Y.0004.000000T0000Z-210114T0000Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
839 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST WEDNESDAY...

* WHAT...West winds 20 to 30 kt and seas 13 to 16 ft at 18 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 PM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-130045-
/O.EXT.KSEW.SC.Y.0009.000000T0000Z-210113T1800Z/
Puget Sound and Hood Canal-
839 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...South winds 20 to 30 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until 10 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-130045-
/O.CON.KSEW.SC.Y.0013.210113T0000Z-210113T2100Z/
Northern Inland Waters Including The San Juan Islands-
839 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 PM PST WEDNESDAY...

* WHAT...South to southwest winds 20 to 30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 4 PM this afternoon to 1 PM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-130045-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-210113T1500Z/
Grays Harbor Bar-
839 AM PST Tue Jan 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
WEDNESDAY...

* WHAT...Combined seas 12 to 14 ft building to 16 to 18 ft 
  today. Bar conditions rough becoming severe with breakers 
  today. Maximum ebb currents will occur around 4 PM today and 
  430 AM Wednesday. The afternoon ebb will be very strong. 

* WHERE...Grays Harbor Bar.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 1:45 AM PST, 18 minutes earlier.

Area forecast discussion, Jan 12, 1:45 AM PST, 18 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
145 AM PST Tue Jan 12 2021

.SYNOPSIS...It is going to be wet out there. With yet another
atmospheric river, Western Washington will experience an onslaught
of wet weather. Expect persistent rain even at higher elevations,
river and urban flooding, an increased risk of landslides as well
as strong winds for Tuesday. Wednesday will be more of the same
but with added mountain snow. Things should quiet down from
Thursday and into the weekend.

&&

.SHORT TERM /TODAY THROUGH THURSDAY/...With an atmospheric river
funneling moisture right towards Western Washington the next
couple of days are going to be rather wet throughout the region.
The rain that began yesterday will continue through today. As of
midnight the Cascade passes are still experiencing snow. Previous
model guidance really underestimated the persistent surface
easterly winds and moved the warm air into the region much too
soon. We do expect that that these snow showers to change over to
rain as the surface winds veer more south/southwesterly. This wind
shift will continue through the night and we expect the snow at
the passes to be fully changed over to rain at by 10 AM. With
steady south/southwesterly flow aloft and at the surface snow
levels are expected to rise above 7000 feet.

With the high snow levels, a steady flow of moisture as well as
terrain enhancement 2-4 inches of rain is likely in the Cascades
as well as the Olympics. With this much rain falling at high
elevations as well as on average another 1-2 inches in the
lowlands, we anticipate flooding from both rivers rising above
banks as well as urban flooding. See the hydrology discussion
below for more details.

Alongside the flooding potential we also have an increase risk of
landslides occuring throughout the area. With already saturated
soils and rain continuing slopes are unstable and will remain so
for the next few days.

Due to the timing of the system moving through the area, the King
Tides, as well as higher winds we anticipate some coastal flooding
to occur at shorelines for all the area waters. At the coast
specifically we also expect large waves greater than 20 ft to run
up on shore creating for dangerous beach conditions. Alongside of
the the large waves sneaker waves are also likely to occur so
remember to not turn your back on the ocean.

The final portion of the Tuesday forecast is the area winds. Winds
are expected to remain sub advisory level for the Western
Washington area. The highest winds today will come in two
batches, one in the morning and one later tonight. Power outages
and downed trees may occur as a result of these higher gusts.

Wednesday will be a bit of a repeat but a little less intense.
Additionally, snow levels are expected to drop back down to
2000-3000 feet which will create for wintery conditions along the
passes.

Thursday will be the start to some relief from these atmospheric
river systems, as ridge will be moving through the area during the
day. So that should give us time to dry out just a little bit
before some more weather heads our way.

Butwin

.LONG TERM /FRIDAY THROUGH MONDAY/...Friday will be a return to
wet weather but it will not be as intense as what we are
experiencing now here at the beginning of the week. A ridge will
be exiting the area Thursday night and behind it are a series of
shortwave disturbances that will bring some light rain and
mountain snow to the area. These weak disturbances will continue
through the weekend.

Butwin

&&

.AVIATION...Rain will continue across Western Washington into early
Wednesday as an atmospheric river impacts the area. In addition to
widespread rain, southwest winds will be gusty through early this
morning and again tonight into Wednesday morning, particularly at
coastal terminals and in the North Interior. Mostly MVFR conditions
through the period with periods of IFR to LIFR in heavier rain.

KSEA...MVFR conditions with rain likely through the period though
could see brief periods of IFR ceilings during heavier rain.
Southerly winds through the period 10 to 15 kts with gusts up to 25
kts this morning and again this afternoon into tonight.

Carpenter

&&

.MARINE...A frontal system will stall over the area through
today with small craft advisory strength winds at times for most
waters. Gale force southerly winds will continue through this
morning for the Coastal Waters, East Entrance Strait of Juan de
Fuca, and Northern Inland Waters. In addition to the wind, seas will
build across the coastal waters with seas of 18-22 feet. Another
push of gusty winds is likely tonight into Wednesday. Portions of
the coastal waters and Strait may push gale criteria again. Current
forecast has winds just shy of this criteria so have put out small
craft advisories but trends will need to be monitored by next shift
for possible upgrade.  Winds will ease Wednesday night with a break
in the action until later Thursday into Friday.

Carpenter

&&

.HYDROLOGY...Atmospheric river event is underway. Rainfall totals
over the past 24 hours are between 2 to 4 inches on the Olympic
Peninsula, 0.3 to around an inch in the lowlands, and around an inch
in the Cascades. As heavy rain continues, expect an additional 1 to
4 inches in the Olympic Peninsula, 0.25 to 1.5 inches in the
lowlands, and 2 to 4 inches in the Cascades. Easterly flow has won
out a bit at the Cascade passes but snow levels are on the rise
everywhere and should rise to 6000 to 8000 feet today.

National Water Model shows deep ground saturation across the area
and streamflows running above average in most basins. Rainfall for
the past 7-14 days is running some 150-300% of normal across the
area. All this combined with additional heavy rainfall will create
renewed concern for landslide threat as well as localized urban and
small stream flooding. Area rivers have begun to respond with rapid
rises expected today into Wednesday. Given latest precipitation and
snow level forecasts, the potential for river flooding remains
pretty much area-wide over the next 24 to 48 hours. The greatest
flooding threat remains on rivers flowing out of the Olympics and
the interior from King County southward. The Skokomish River near
Potlatch is already approaching moderate flood stage. River
forecasts can change frequently so those with interest should keep a
close eye on things.

Carpenter

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Wednesday evening for Admiralty Inlet Area-
     Bellevue and Vicinity-Bremerton and Vicinity-Cascades of
     Pierce and Lewis Counties-Cascades of Snohomish and King
     Counties-Cascades of Whatcom and Skagit Counties-Central
     Coast-East Puget Sound Lowlands-Eastern Strait of Juan de
     Fuca-Everett and Vicinity-Hood Canal Area-Lower Chehalis
     Valley Area-North Coast-Olympics-San Juan County-Seattle
     and Vicinity-Southwest Interior-Tacoma Area-Western Skagit
     County-Western Strait of Juan De Fuca-Western Whatcom
     County.

     Coastal Flood Advisory until 8 AM PST this morning for Admiralty
     Inlet Area-Bremerton and Vicinity-Everett and Vicinity-Hood
     Canal Area-San Juan County-Seattle and Vicinity-Tacoma Area-
     Western Skagit County-Western Whatcom County.

     Winter Storm Warning until 4 PM PST this afternoon for Cascades
     of Snohomish and King Counties-Cascades of Whatcom and
     Skagit Counties.

     Coastal Flood Advisory from 9 AM this morning to 3 PM PST this
     afternoon for Central Coast-Eastern Strait of Juan de Fuca-
     North Coast-Western Strait of Juan De Fuca.

PZ...Small Craft Advisory until 4 PM PST this afternoon for Grays
     Harbor Bar.

     Gale Warning until 7 AM PST this morning for Coastal Waters From
     Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
     From Cape Flattery To James Island Out 10 Nm-Coastal Waters
     From James Island To Point Grenville 10 To 60 Nm-Coastal
     Waters From James Island To Point Grenville Out 10 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater 10
     To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Gale Warning until 6 AM PST early this morning for East Entrance
     U.S. Waters Strait Of Juan De Fuca-Northern Inland Waters
     Including The San Juan Islands.

     Small Craft Advisory until 4 AM PST Wednesday for Admiralty
     Inlet-Puget Sound and Hood Canal-West Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory until 7 AM PST this morning for Central
     U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

In the hours before

Local storm report, Jan 11, 8:33 PM PST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
833 PM PST MON JAN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HEAVY RAIN       4 SSE BRINNON           47.63N 122.88W
01/11/2021  M2.00 INCH       Kitsap             WA   TRAINED SPOTTER

            2.00 INCHES OF RAIN IN THE LAST 12 HOURS.

&&

DFELTON
Special weather statement, Jan 12, 1:50 AM PST, 13 minutes before
Special Weather Statement
National Weather Service Seattle WA
150 AM PST Tue Jan 12 2021

WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-131400-
San Juan County-Western Whatcom County-Southwest Interior-
Western Skagit County-Everett and Vicinity-Tacoma Area-
Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area-
Olympics-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-North Coast-Central Coast-
East Puget Sound Lowlands-Bellevue and Vicinity-Seattle and Vicinity-
Bremerton and Vicinity-Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
150 AM PST Tue Jan 12 2021

...HEAVY RAINFALL THROUGH WEDNESDAY WILL LEAD TO AN INCREASED THREAT
OF LANDSLIDES IN WESTERN WASHINGTON...

Recent heavy rainfall has increased soil moisture to high levels
across western Washington. Rainfall amounts over the past 24 hours
range from 2 to 4 inches on the Olympic Peninsula, one-quarter inch
to 1 inch in the lowlands, and around 1 inch in the Cascades. As
heavy rain continues, expect an additional 1 to 4 inches in the
Olympic Peninsula, 0.25 to 1.5 inches in the lowlands, and 2 to 4
inches in the Cascades through Wednesday. Snow levels will continue
to rise to 6000 to 8000 feet today. This amount of rain will put
extra pressure on soil instability, leading to an increased threat of
landslides through early Thursday.

For more information about current conditions, visit
www.weather.gov/seattle, select Hydrology, and then scroll down
for the links to the landslide information pages.

For more information on landslides, visit the website for the
Washington State Department of Natural Resources landslide
geologic hazards at: http://bit.ly/2mtA3wn

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 8:02 AM PSTAreal Flood AdvisorySEWGrays Harbor, Island, Jefferson, King, Kitsap, Lewis and 4 more7 hr
Jan 12, 8:39 AM PSTGale WatchSEW6 hr
Jan 12, 8:39 AM PSTSmall Craft AdvisorySEW15 hr
Jan 12, 10:01 AM PSTRiver Flood WarningSEWGrays Harbor13 hr
Jan 12, 1:42 PM PSTRiver Flood WarningSEWKing34 hr
Jan 12, 1:42 PM PSTRiver Flood WarningSEWKing31 hr
Jan 12, 1:42 PM PSTRiver Flood WarningSEWKing42 hr
Jan 12, 1:59 PM PSTRiver Flood WarningSEWGrays Harbor, Thurston3 days
Jan 12, 1:59 PM PSTRiver Flood WarningSEWGrays Harbor4 days
Jan 12, 2:03 PM PSTCoastal Flood AdvisorySEWSan Juan20 hr
Jan 12, 2:35 PM PSTGale WarningSEW21 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.